Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 20, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2014, 8:50 AM EDT for 5 counties in Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2014, 8:50 AM EDT (12:50 UTC)
- Expired
- Apr 4, 2014, 9:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Anderson County, TN, Campbell County, TN, Morgan County, TN, Roane County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 5:58 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.8 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:24 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 4, 7:24 AM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 724 AM EDT FRI APR 4 2014 .AVIATION...SOUTHWEST WINDS WILL INCREASE THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. ONGOING CONVECTION WILL WEAKEN SOME EARLY IN THE PERIOD AS IT MOVES INTO E TN WITH MVFR CONDITIONS. IFR CONDITIONS POSSIBLE AT CHA WITH STRONGER THUNDERSTORMS. CONVECTION WILL LIKELY REGENERATE THIS AFTERNOON ALONG COLD FRONT WHICH MOVES THROUGH EARLY THIS EVENING. WINDS WILL SHIFT NW BEHIND THE FRONT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Apr 4, 4:16 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 416 AM EDT FRI APR 4 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 416 AM EDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL PUSH EAST ACROSS THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS TODAY. THE AIR MASS AHEAD OF THE FRONT IS MOIST AND UNSTABLE. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE MAIN CONCERN WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY.
In the hours before
Special weather statement, Apr 4, 8:04 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
804 AM EDT FRI APR 4 2014
TNZ084-085-087-099>102-041245-
SOUTHEAST MONROE TN-WEST POLK TN-BRADLEY TN-EAST POLK TN-MCMINN TN-
MEIGS TN-HAMILTON TN-
804 AM EDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE...MCMINN...
POLK...HAMILTON...BRADLEY...MEIGS...SOUTHERN BLEDSOE...SOUTHERN
RHEA...SOUTHWESTERN MONROE AND EASTERN SEQUATCHIE COUNTIES UNTIL 845
AM EDT...
AT 803 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKESITE...OR 10 MILES NORTHEAST OF CHATTANOOGA...MOVING NORTHEAST AT
55 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...ATHENS...DECATUR...BENTON...DUCKTOWN...
SODDY-DAISY...ETOWAH...WALDEN...LAKESITE...CHARLESTON...RIDGESIDE...
WILDWOOD LAKE...SOUTH CLEVELAND...HARRISON...EAST CLEVELAND...RED
BANK...COLLEGEDALE...ENGLEWOOD AND NIOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
FRIDAY MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3499 8529 3527 8528 3545 8517 3546 8513
3541 8502 3547 8498 3544 8495 3545 8491
3550 8486 3553 8488 3561 8454 3560 8452
3534 8440 3529 8449 3524 8438 3528 8433
3525 8432 3512 8430 3499 8433
TIME...MOT...LOC 1203Z 240DEG 49KT 3518 8513
AMP.23Special weather statement, Apr 4, 8:14 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
814 AM EDT FRI APR 4 2014
TNZ012>014-035>037-067>069-083-084-041300-
CAMPBELL TN-RHEA TN-ROANE TN-KNOX TN-CLAIBORNE TN-MORGAN TN-
LOUDON TN-ANDERSON TN-SCOTT TN-MEIGS TN-UNION TN-
814 AM EDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCMINN...UNION...
MORGAN...LOUDON...WESTERN CLAIBORNE...NORTHWESTERN BLOUNT...
ANDERSON...NORTHEASTERN MEIGS...KNOX...NORTHWESTERN MONROE...ROANE...
CAMPBELL...CENTRAL RHEA AND SCOTT COUNTIES UNTIL 900 AM EDT...
AT 811 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STRUNK TO 10 MILES
SOUTH OF HUNTSVILLE TO 6 MILES NORTH OF ROCKWOOD TO NEAR DAYTON...AND
MOVING EAST AT 60 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WARTBURG...ROCKWOOD...HUNTSVILLE...ELK VALLEY...JACKSBORO...OAK
RIDGE...CLINTON...KINGSTON...LOUDON...SPRING CITY...KNOXVILLE...
NORRIS CITY AND POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT
FRIDAY MORNING FOR CENTRAL TENNESSEE.
LAT...LON 3554 8507 3575 8493 3591 8468 3609 8481
3627 8472 3637 8473 3640 8466 3660 8476
3658 8381 3660 8365 3604 8384 3587 8398
3585 8414 3577 8418 3569 8417 3565 8440
3567 8443 3563 8457 3564 8462 3561 8466
TIME...MOT...LOC 1211Z 252DEG 51KT 3659 8448 3627 8444 3596 8471 3553
8498
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:04 AM EDT | Special Weather Statement | MRX | Bradley, Hamilton, McMinn, Meigs, Polk | 41 min |
| Apr 4, 8:14 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Rhea and 3 more | 46 min |
| Apr 4, 8:54 AM EDT | Special Weather Statement | MRX | Blount, Claiborne, Grainger, Knox, Loudon, Monroe and 1 more | 51 min |
| Apr 4, 9:14 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Knox, Morgan and 2 more | 46 min |
| Apr 4, 9:22 AM EDT | Special Weather Statement | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hawkins and 2 more | 38 min |
| Apr 4, 10:00 AM EDT | Special Weather Statement | MRX | Blount, Cocke, Grainger, Greene, Hamblen, Hancock and 4 more | 45 min |
| Apr 4, 10:45 AM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 45 min |
| Apr 4, 10:54 AM EDT | Special Weather Statement | MRX | Cocke, Greene, Hawkins, Sullivan, Unicoi, Washington | 36 min |
| Apr 4, 10:07 AM EDT | Special Weather Statement | MRX | Russell, Scott, Washington, City of Bristol, City of Norton | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.